Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Great Falls, MT

August 3, 200718 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 3, 2007, 5:42 AM MDT for 18 counties in Montana. It took effect at Aug 3, 2007, 3:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2007, 5:42 AM MDT (11:42 UTC)
In effect from
Aug 3, 2007, 3:00 PM MDT
Expired
Aug 4, 2007, 8:37 PM MDT
In force
30 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 11.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3353 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 031145 CCA
RFWTFX

RED FLAG WARNING...CORRECTED VTEC CODE
NATIONAL WEATHER SERVICE GREAT FALLS MT
542 AM MDT FRI AUG 3 2007

MTZ112-114-031800-
/O.UPG.KTFX.FW.A.0009.070803T2100Z-070804T0600Z/
/O.NEW.KTFX.FW.W.0012.070803T2100Z-070804T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
542 AM MDT FRI AUG 3 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR GUSTY WEST WINDS AND LOW RELATIVE
HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS
(ZONES 112 AND 114)...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH MONTANA TODAY
AND BRING INCREASING WESTERLY WINDS ALOFT. A COLD FRONT AHEAD OF
THIS TROUGH WILL MOVE FROM WEST TO EAST ACROSS NORTH CENTRAL AND
SOUTHWEST MONTANA THIS AFTERNOON THROUGH THE EVENING. THESE TWO
FACTORS WILL BRING WEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35
MPH...TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS
AFTERNOON AND EVENING. IN ADDITION...RELATIVE HUMIDITIES DURING
THIS TIME WILL BE NEAR OR BELOW 20 PERCENT...ESPECIALLY AT LOWER
ELEVATIONS. THE BREEZY AND GUSTY WINDS WITH LOW RELATIVE
HUMIDITIES WILL CREATE RED FLAG CONDITIONS ALONG THE ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND EVENING.
CONDITIONS WILL IMPROVE LATE THIS EVENING AND OVERNIGHT...AS
RELATIVE HUMIDITIES RECOVER AND WINDS DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

COULSTON
5 follow-up statements
000 
WWUS85 KTFX 031947
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
147 PM MDT FRI AUG 3 2007

MTZ112-114-040600-
/O.CON.KTFX.FW.W.0012.070803T2100Z-070804T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
147 PM MDT FRI AUG 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH MONTANA AND
BRING INCREASING WESTERLY WINDS ALOFT. A COLD FRONT AHEAD OF THIS
TROUGH WILL MOVE FROM WEST TO EAST ACROSS NORTH CENTRAL AND
SOUTHWEST MONTANA THIS AFTERNOON THROUGH THE EVENING. THESE TWO
FACTORS WILL BRING WEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35
MPH...TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS
AFTERNOON AND EVENING. IN ADDITION...RELATIVE HUMIDITIES DURING
THIS TIME WILL BE BELOW 20 PERCENT...ESPECIALLY AT LOWER ELEVATIONS.
THE BREEZY AND GUSTY WINDS WITH LOW RELATIVE HUMIDITIES WILL
CREATE RED FLAG CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS THIS AFTERNOON AND EVENING. CONDITIONS WILL
IMPROVE LATE THIS EVENING AND OVERNIGHT...AS RELATIVE HUMIDITIES
RECOVER AND WINDS DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 040511
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1111 PM MDT FRI AUG 3 2007

MTZ112-114-041200-
/O.EXT.KTFX.FW.W.0012.000000T0000Z-070805T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
1111 PM MDT FRI AUG 3 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT SATURDAY
NIGHT FOR BREEZY AND GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES
FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (ZONES 112 AND
114)...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT SATURDAY
NIGHT. 

WEST WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH WILL
PERSIST OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS IN THE WAKE OF A COLD FRONT. BOTH TEMPERATURES AND
DEWPOINTS HAVE BEEN FALLING BEHIND THIS FRONT AS WELL THIS
EVENING...WHICH SHOULD MAKE FOR ONLY MODERATE TO POOR HUMIDITY
RECOVERY FOR MOST OF THE NIGHT. LATE TONIGHT INTO SATURDAY
MORNING...WINDS WILL DECREASE SOMEWHAT AND HUMIDITIES WILL RECOVER
A BIT MORE...BUT THIS RESPITE WILL ONLY BE TEMPORARY. WINDS WILL
INCREASE AGAIN ON SATURDAY TO 15 TO 25 MPH WITH GUSTS TO 35
MPH. RELATIVE HUMIDITIES WILL ALSO FALL TO NEAR OR BELOW 20
PERCENT DURING THE AFTERNOON...FOR RED FLAG CONDITIONS ONCE AGAIN
THROUGH THE EVENING HOURS. CONDITIONS WILL IMPROVE LATE SATURDAY
EVENING AND THROUGH SATURDAY NIGHT...AS RELATIVE HUMIDITIES
RECOVER AND WINDS DECREASE WITH THE PASSAGE OF A COOLER AND MORE
MOIST CANADIAN COLD FRONT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

COULSTON
000 
WWUS85 KTFX 041137
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
537 AM MDT SAT AUG 4 2007

MTZ113-115>118-041800-
/O.EXB.KTFX.FW.W.0012.070804T1800Z-070805T0400Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
537 AM MDT SAT AUG 4 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR BREEZY AND GUSTY WEST WINDS AND LOW RELATIVE 
HUMIDITIES FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA
(ZONES 113 AND 115-118)...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. 

WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25
MPH WITH OCCASIONAL GUSTS TO 35 MPH. RELATIVE HUMIDITIES WILL
ALSO FALL TO NEAR OR BELOW 20 PERCENT DURING THE
AFTERNOON...CAUSING RED FLAG CONDITIONS THROUGH THE EARLY EVENING
HOURS. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS...CAUSING GUSTY AND MORE ERRATIC
WINDS AT TIMES. CONDITIONS WILL THEN IMPROVE THIS EVENING AND
OVERNIGHT. RELATIVE HUMIDITIES WILL RECOVER AND WINDS WILL
DECREASE WITH THE PASSAGE OF A COOLER AND MORE MOIST CANADIAN COLD
FRONT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-114-041800-
/O.EXT.KTFX.FW.W.0012.000000T0000Z-070805T0400Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
537 AM MDT SAT AUG 4 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR BREEZY AND GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES
FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (ZONES 112 AND
114)...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

A CANADIAN COLD FRONT MOVED SOUTH THROUGH PORTIONS OF NORTH
CENTRAL MONTANA THIS MORNING...SHIFTING WINDS MORE NORTHERLY AND
CAUSING RELATIVE HUMIDITIES TO INCREASE TO GREATER THAN 70
PERCENT. HOWEVER...WEST TO NORTHWEST WINDS WILL RETURN TO THIS
AREA BY THIS AFTERNOON...AS WINDS ALOFT MIX DOWN TO THE SURFACE.
WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH DURING
THE AFTERNOON AND CONTINUE INTO THE EARLY EVENING. DRIER AIR WILL
ALSO MIX DOWN TO THE SURFACE THIS AFTERNOON...CAUSING RELATIVE
HUMIDITIES TO FALL TO NEAR OR BELOW 20 PERCENT DURING THE
AFTERNOON. THE WINDS AND DRY CONDITIONS WILL CAUSE RED FLAG
CONDITIONS TO RETURN TO THE AREA. CONDITIONS WILL IMPROVE THIS
EVENING AND OVERNIGHT...AS RELATIVE HUMIDITIES RECOVER AND WINDS
DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

COULSTON
000 
WWUS85 KTFX 041713
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1113 AM MDT SAT AUG 4 2007

MTZ112-114-050400-
/O.CON.KTFX.FW.W.0012.000000T0000Z-070805T0400Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
1113 AM MDT SAT AUG 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW
HUMIDITIES AND GUSTY WEST WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND
EVENING...AS HUMIDITIES WILL FALL TO BELOW 20 PERCENT AND WIND
SPEEDS WILL INCREASE TO 15 TO 25 MPH...WITH A FEW GUSTS UP TO
35 MPH. CONDITIONS WILL IMPROVE THIS EVENING AND OVERNIGHT...AS
RELATIVE HUMIDITIES SLOWLY RECOVER AND WINDS DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ113-115>118-050400-
/O.CON.KTFX.FW.W.0012.070804T1800Z-070805T0400Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1113 AM MDT SAT AUG 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA
FOR LOW HUMIDITIES AND GUSTY WEST WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND
EVENING...AS HUMIDITIES WILL FALL TO BELOW 20 PERCENT AND WIND
SPEEDS WILL INCREASE TO 15 TO 25 MPH...WITH A FEW GUSTS UP TO
35 MPH. ADDITIONALLY...SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE
THIS AFTERNOON AND EVENING OVER THE SOUTHERN SECTIONS OF FIRE
WEATHER ZONE 118. GUSTY ERRATIC WINDS ARE POSSIBLE IN OR NEAR THE
STRONGER THUNDERSTORMS. CONDITIONS WILL IMPROVE THIS EVENING AND
OVERNIGHT...AS RELATIVE HUMIDITIES SLOWLY RECOVER AND WINDS
DECREASE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 050237
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
837 PM MDT SAT AUG 4 2007

MTZ112>118-050345-
/O.CAN.KTFX.FW.W.0012.000000T0000Z-070805T0400Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
837 PM MDT SAT AUG 4 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES HAVE INCREASED SOMEWHAT THIS EVENING AND
THUNDERSTORMS HAVE DIMINISHED IN COVERAGE. WINDS HAVE ALSO
DECREASED EXCEPT IN THE VICINITY OF ISOLATED THUNDERSTORMS.
THUNDERSTORMS WILL CONTINUE ALSO DECREASE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 3, 3:52 AM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 3, 3:52 AM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
352 AM MDT FRI AUG 3 2007

.DISCUSSION...

TODAY THROUGH SUNDAY...AN UPPER LEVEL TROUGH WILL APPROACH MONTANA
FROM THE WEST TODAY. DISTURBANCES IN THE RESULTING UNSTABLE
SOUTHWEST FLOW ALOFT WILL BRING SCATTERED THUNDERSTORMS TO
SOUTHWEST MONTANA MAINLY THIS AFTERNOON AND EVENING...WITH ONLY
ISOLATED THUNDERSTORMS REACHING INTO THE EASTERN PORTIONS OF THE
TFX CWA. A WEAK COLD FRONT WILL ALSO MOVE THROUGH THE CWA
TODAY...BRINGING BREEZY AND GUSTY WESTERLY DOWNSLOPE WINDS TO THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND
EVENING. THESE WINDS WILL HELP SUPPRESS THUNDERSTORM DEVELOPMENT
THERE. TEMPERATURES TODAY WILL REMAIN ABOVE NORMAL.
HOWEVER...TEMPERATURES WILL THEN BEGIN A COOLING TREND THROUGH THE
REMAINDER OF THE WEEKEND. COOLER AIR WILL MOVE INTO THE AREA
BEHIND THIS INITIAL COLD FRONT. A SECONDARY CANADIAN COLD FRONT
GETS PUSHED SOUTH BY THE PASSAGE OF THE UPPER LEVEL TROUGH
SATURDAY AND SATURDAY NIGHT...WHICH WILL THEN COOL TEMPERATURES
EVEN FURTHER CLOSER TO NORMAL ON SUNDAY. THE CHANCE FOR
THUNDERSTORMS WILL REMAIN MAINLY OVER SOUTHWEST AND CENTRAL
MONTANA SATURDAY AFTERNOON AND EVENING. THE UPPER LEVEL RIDGE
WILL THEN BEGIN TO REBUILD INTO THE NORTHERN ROCKIES ON
SUNDAY...SPREADING THE SLIGHT CHANCE FOR THUNDERSTORMS A BIT
FARTHER NORTH. NORTHERLY WINDS WILL BECOME BREEZY SATURDAY NIGHT
WITH THE PASSAGE OF THE CANADIAN COLD FRONT...BUT THEY WILL BE
LIGHT ON SUNDAY.  COULSTON

SUNDAY NIGHT THROUGH FRIDAY NIGHT...SOUTHWEST FLOW ALOFT IS
EXPECTED OVER THE AREA. EXPECT SOME WEATHER DISTURBANCES WILL
TRIGGER A FEW THUNDERSTORMS FROM TIME TO TIME AND HAVE GONE WITH
A BROADBRUSH FORECAST OF SLIGHT CHANCE OF THUNDERSTORMS. EXPECT
INCREASED LOW LEVEL DOWNSLOPE FLOW TUESDAY AND WEDNESDAY AND HAVE
THEREFORE INCREASED THE WINDS. IN LINE WITH THIS THOUGHT A BIT
ABOUT GOING MOSTLY DRY OVER THE PLAINS TUESDAY AND WEDNESDAY BUT
THINK THERE IS ENOUGH OF A THREAT OF LIFT AND INSTABILITY THAT
THERE COULD BE A THUNDERSTORM OR TWO. DAYTIME TEMPERATURES SHOULD
CONTINUE ABOVE NORMAL BUT DO NOT SEE TRIPLE DIGITS AT THIS POINT.
THERE ARE SOME INDICATIONS THAT TEMPERATURES WILL GRADUALLY WARM
FROM EARLY IN THE PERIOD TO LATE IN THE PERIOD. BLANK

&&

.AVIATION...
UPDATED 0455Z.
UPPER LEVEL RIDGE PERSISTS OVER NORTH CENTRAL MONTANA WHILE WEAK
DISTURBANCE CONTINUES TO MOVE ACROSS SOUTHWEST MONTANA OVERNIGHT.
WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS SOUTH OF A
LINE FROM KHMM TO KBTM TO K3HT WILL GRADUALLY DIMINISH AFTER 06Z.
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER SOUTHWEST
MONTANA AND SOUTHERN PORTIONS OF CENTRAL MONTANA FRIDAY AFTERNOON.
BREEZY WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT ON
FRIDAY AND WILL CAUSE FOREST FIRES TO INCREASE ACTIVITY. EXPECT
VFR CONDITIONS EXCEPT FOR AREAS MVFR DUE TO SMOKE AS FIRES FLARE
UP. MPJ

&&

.FIRE WEATHER...
UPDATED 335 AM MDT.
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH MONTANA FROM
THE WEST TODAY...AND AN ASSOCIATED WEAK COLD FRONT WILL MOVE
ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA DURING THE DAY. THIS
WILL CAUSE WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH
ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS THIS
AFTERNOON THROUGH THIS EVENING. RELATIVE HUMIDITIES WILL ALSO
LOWER TO BELOW 20 PERCENT DURING THIS TIME ACROSS THESE AREAS.
WILL THEREFORE UPGRADE THE FIRE WEATHER WATCH FOR ZONES 112 AND
114 TO A RED FLAG WARNING. WINDS WILL NOT BE QUITE AS STRONG
ACROSS THE SOUTHERN AND EASTERN ZONES AND RELATIVE HUMIDITIES
SHOULD NOT GET QUITE AS LOW. THEREFORE...WILL LEAVE THEM OUT FOR
NOW...BUT WILL ADD HIGHLIGHTS REGARDING BREEZY WINDS AND DRY
CONDITIONS. COOLER AND LESS DRY CONDITIONS WILL PREVAIL SATURDAY
THROUGH MONDAY. WINDS WILL THEN INCREASE AGAIN ON TUESDAY AND
WEDNESDAY...AND RELATIVE HUMIDITIES WILL LOWER TO AROUND 20
PERCENT AGAIN. WILL MONITOR THIS SITUATION REGARDING POSSIBLE
HIGHLIGHTS.  COULSTON/BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  92  55  88  53 /  10  10  10  10
CTB  88  54  85  49 /  10  10  10  10
HLN  92  58  89  55 /  20  20  20  20
BZN  94  53  89  52 /  20  20  20  20
WEY  80  41  78  43 /  30  30  30  30
DLN  87  55  87  53 /  20  20  20  20
HVR  96  57  90  55 /  10  10  10  10
LWT  91  53  88  50 /  10  20  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 3 PM MDT THIS AFTERNOON THROUGH MIDNIGHT
TONIGHT FOR MTZ112-114.

&&

SHORT TERM...COULSTON
LONG TERM...BLANK
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 2, 10:55 PM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 PM MDT THU AUG 2 2007

MTZ009-010-014-044>046-048-049-031200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
1055 PM MDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES
FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. WEST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH FRIDAY AFTERNOON AND
CONTINUE THROUGH FRIDAY EVENING. RELATIVE HUMIDITIES WILL ALSO
FALL TO NEAR OR BELOW 20 PERCENT DURING THIS TIME. CONDITIONS ARE
EXPECTED TO IMPROVE LATE FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>013-015-047-050>055-031200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1055 PM MDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.